Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Singer groups, an approach from a group of multipliers of even order


Author: Chat Yin Ho
Journal: Proc. Amer. Math. Soc. 119 (1993), 925-930
MSC: Primary 51E15; Secondary 05B25, 20B25
DOI: https://doi.org/10.1090/S0002-9939-1993-1160300-3
MathSciNet review: 1160300
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The order of a Sylow $ 2$-subgroup of a multiplier group of an abelian Singer group is at most half the order of the order of a Sylow $ 2$-subgroup of the automorphism group of the Singer group. We determine the situation when equality occurs. We also study the effect of a nontrivial Sylow $ 2$-subgroup of a multiplier group on the structure of the Singer group.


References [Enhancements On Off] (What's this?)

  • [B] L. D. Baumert, Cyclic difference sets, Lecture Notes in Math., vol. 182, Springer-Verlag, New York, 1971. MR 0282863 (44:97)
  • [D] P. Dembrowski, Finite geometries, Springer-Verlag, New York, 1968. MR 0233275 (38:1597)
  • [FT] W. Feit and J. G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 755-1029. MR 0166261 (29:3538)
  • [G] D. Gorenstein, Finite groups, Harper and Row, New York, 1968. MR 0231903 (38:229)
  • [Ho1] C. Y. Ho, Projective planes with a regular collineation group and a question about powers of a prime, J. Algebra 154 (1993), 141-151. MR 1201917 (94d:51010)
  • [Ho2] -, On bounds for groups of multipliers of planar difference sets, J. Algebra 148 (1992), 325-336. MR 1163739 (93e:05013)
  • [HoP] C. Y. Ho and A. Pott, On multiplier groups of planar difference sets and a theorem of Kantor, Proc. Amer. Math. Soc. 109 (1990), 803-808. MR 1017847 (90k:05036)
  • [HP] D. Hughes and F. Piper, Projective planes, Springer-Verlag, New York, 1973. MR 0333959 (48:12278)
  • [L] E. Lander, Symmetric designs: an algebraic approach, London Math. Soc. Lecture Note Ser., vol. 74, Cambridge Univ. Press, Cambridge and New York, 1983. MR 697566 (85d:05041)
  • [Lj] W. Ljunggren, Einige bermerkungen uber die darstellung ganzer zahlen durch binare kubische formen mit positiver diskrimante, Acta Math. 75 (1943), 1-21. MR 0017303 (8:135k)
  • [K] W. Kantor, Primitive permutation groups of odd order and an application to finite projective planes, J. Algebra 106 (1987), 15-45. MR 878466 (88b:20007)
  • [O] U. Ott, Endliche zyklische ebenen, Math. Z. 53 (1975), 195-215. MR 0380619 (52:1516)
  • [W] H. Wilbrink, A note on planar difference sets, J. Combin. Theory Ser. A 38 (1985), 94-95. MR 773562 (86e:05015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 51E15, 05B25, 20B25

Retrieve articles in all journals with MSC: 51E15, 05B25, 20B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1160300-3
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society